| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redq1475 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redq1475) have been reported from the same facility.
Event or Problem Description
Facility reported, "we tried the way we have been practicing for a while now which i believe is best practice but taking the inside of the introducer and sliding it over the wire to stretch it out enough to hopefully not have to make a nick but the introducer bunches up and starts to shred with minimal pressure applied.Even with nicks we have been most of the time unable to even get this introducer in and having to drop a better introducer like the galt." it was reported that two introducers have bunched up and shredded.This report addresses the first device.
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the sheath was bunching during insertion was confirmed and the damage appeared to be associated with a supplier related issue.One 4fr d/l powerpicc provena was returned for investigation with a 4.5fr galt introducer.Damage was observed along a portion of the distal edge of the introducer sheath.The sheath material was pushed inwards at two points at the distal tip of the sheath tip.The edge at the distal end of the sheath did not exhibit a formed transition.The blunt edge may have contributed to the deformation that occurred during insertion.The manufacturing facility was notified of this complaint.Reynosa evaluation complaint due to ¿bunch/shredding introducer sheath¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual performed at vad lab it was concluded that the gray distal end sheath was found to be damaged on its radius tip causing difficulty to advance into the patient while using.This kind of defect could be caused during the forming sheath tip process at supplier facility.Therefore, the cause of this condition is supplier related.An incident report was issued to notify our supplier about this issue.A lot history review (lhr) of redq1475 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redq1475) have been reported from the same facility.
Event or Problem Description
Facility reported, "we tried the way we have been practicing for a while now which i believe is best practice but taking the inside of the introducer and sliding it over the wire to stretch it out enough to hopefully not have to make a nick but the introducer bunches up and starts to shred with minimal pressure applied.Even with nicks we have been most of the time unable to even get this introducer in and having to drop a better introducer like the galt." it was reported that two introducers have bunched up and shredded.